The Stimulant Threat

"While studies indicate that the drug is probably only a weak carcinogen, increasing the future risk of millions of children—even a little bit—is not something to be done lightly. Another recent report warns that [the stimulant] 'may have persistent, cumulative effects on the myocardium' (the thick muscle layer that forms most of the heart wall)."33

Dr. Sydney Walker, III
Author, The Hyperactivity Hoax

There are numerous risks and inconsistencies associated with the prescription of mind-altering drugs for so-called ADHD or Learning Disorders. Here are some of the documented facts.

  • In testimony at 1970 Congressional Hearings on whether or not to fund research into pharmacological (drug) treatment for school problems, Dr. John D. Griffith, Assistant Professor of Psychiatry, Vanderbilt University School of Medicine, stated: "I would like to point out that every drug, however innocuous, has some degree of toxicity. A drug, therefore, is a type of poison and its poisonous qualities must be carefully weighed against its therapeutic usefulness. A problem, now being considered in most of the capitols of the Free World, is whether the benefits derived from amphetamines outweigh their toxicity. It is the consensus of the World Scientific Literature that the amphetamines are of very little benefit to mankind. They are, however, quite toxic."34

  • "Studies of the drugs used to treat ADHD illustrates how misleading it can be to draw conclusions about the cause of a disorder from a treatment just because it may be effective in ameliorating symptoms," said Dr. Valenstein. In fact, the psychiatric drugs used for "ADHD," can decrease activity and increase attention span even in "normal" children, according to one U.S. National Institute of Mental Health study.35

  • According to the Physician's Desk Reference Guide, increased heart rate and blood pressure can result from the use of the major stimulant drug used to "treat" ADHD.36
  • Suicide is a major complication of withdrawal from this stimulant and similar amphetamine-like drugs.37

  • A study published in Science Journal in 1999, noted: "The mechanism by which psychostimulants act as calming agents in humans with attention-deficit hyperactivity disorder (ADHD) or hyperkinetic disorder is currently unknown."38

  • In 2000, The Journal of the American Academy of Child and Adolescent Psychiatry reported, "it is well known that psychostimulants have abuse potential. Very high doses of psychostimulants…may cause central nervous system damage, cardiovascular damage, and hypertension. In addition, high doses have been associated with compulsive behaviors, and in certain vulnerable individuals, movement disorders. A very small percentage of children and adults treated at high doses have hallucinogenic responses."39

  • Drugs other than psychostimulants that are used for ADHD, have their own adverse reactions: tricyclic antidepressants may induce cardiac arrhythmias, buproprion at high doses can cause seizures, and pemoline is associated with liver damage.40


  • 1 in 6 Kids Taking
    Stimulants Can Develop
    Psychotic Symptoms
  • A 2001 newsletter to Doctors for Disaster Preparedness says, "In one study, six of 98 children treated for ADHD with stimulants developed psychotic symptoms."41

  • The FDA has reported, "A total of 4,400 health-related complaints of adverse reactions to methylphenidate, the main drug prescribed for ADHD, have been received since 1969. Thirty percent of those—more than 1,300 complaints—were reported in the last 15 months, including complaints of convulsions and tics, drug dependence, heart ailments, and death."


WARNING: No one should stop taking any psychiatric drug without advice and assistance by a competent non-psychiatric medical doctor.